Hail, Edgar
- When
- June 2, 2:00 PM CST to 2:01 PM CST
- Where
- Edgar County, 3.61 mi NNE of Chrisman
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 39.850, -87.650
|Microbursts caused localized wind damage in Sangamon and Lawrence counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILX wrote it up.
A nearly stationary frontal boundary triggered marginally severe thunderstorms across central and southeast Illinois during the afternoon and early evening of June 2nd.|Microbursts caused localized wind damage in Sangamon and Lawrence counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 2, 2:00 PM CST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 300 PM CDT TUE JUN 2 2009 .DISCUSSION... ISSUED 300 PM CDT TUE JUN 2 2009 ANOTHER BUSY WEATHER DAY BEGINNING TO UNFOLD ACROSS CENTRAL/SOUTHEAST ILLINOIS...WITH CONVECTION FIRING A FEW HOURS SOONER THAN YESTERDAY. THE LATEST SURFACE ANALYSIS REVEALS A COMPLEX WEATHER PATTERN ACROSS ILLINOIS...WITH A COLD FRONT EXTENDING ROUGHLY FROM QUINCY TO DANVILLE. NUMEROUS OTHER BOUNDARIES ARE EVIDENT ACROSS THE FORECAST AREA AS WELL...TO THE SOUTH OF THE COLD FRONT...SOME INDUCED BY CONVECTIVE OUTFLOWS AND OTHERS BY DIFFERENTIAL HEATING. MAIN FORECAST CONCERN OF THE NEXT FEW DAYS REVOLVES AROUND THE DEPARTURE OF THE COLD FRONT TO OUR SOUTH AND THE EVENTUAL END TO THE SHOWER/STORM RISK BY LATE WEDNESDAY. THEN...ATTENTION TURNS TO THE NEXT FRONT AND SERIES OF UPPER DISTURBANCES THAT WILL IMPACT THE FORECAST AREA FOR PART OF THE WEEKEND AND EARLY NEXT WEEK. 12Z MODELS REMAIN IN GOOD OVERALL AGREEMENT WITH THE LARGE SCALE WEATHER FEATURES EXPECTED TO IMPACT FORECAST AREA OVER THE NEXT FEW DAYS. WHILE SOME DIFFERENCES STILL EXIST IN MOVEMENT OF THE FRONT AND ASSOCIATED PRECIPITATION FOR THE NEXT 24 HOURS OR SO...THE FORECAST TIME IS SHORT ENOUGH TO TRY AND IRON OUT THE DIFFERENCES THROUGH MESOSCALE ANALYSIS AND EXTRAPOLATION. SHORT TERM...TONIGHT THROUGH FRIDAY...THE COLD FRONT ACROSS THE REGION WILL CONTINUE SLOWLY WORK ITS WAY SOUTHWARD TONIGHT INTO WEDNESDAY AND SHOULD CLEAR THE FORECAST AREA BY EARLY WEDNESDAY. THE FRONT IS BEING DRIVEN SOUTH BY A SHORT WAVE DIVING OVER THE GREAT LAKES AND A BUILDING AREA OF HIGH PRESSURE IN THE SAME AREA. THE FRONT WILL NOT MOVE ESPECIALLY QUICKLY DUE TO ITS NEARLY PARALLEL ALIGNMENT TO THE UPPER FLOW...AS WELL AS ADDITIONAL UPPER ENERGY EJECTING NORTHEAST ALONG THE FRONTAL ZONE FROM A DECAYING UPPER LOW IN THE CENTRAL PLAINS. WIDESPREAD SHOWERS/STORMS ARE EXPECTED TONIGHT AS THE FRONT AND VARIOUS UPPER IMPULSES MOVE THROUGH THE REGION. PRECIPITABLE WATER VALUES OF 1.5 TO 2 INCHES WILL STILL SUPPORT LOCALLY HEAVY RAINFALL...THOUGH THE SETUP FOR TRAINING STORMS IS NOT AS FAVORABLE AS LAST NIGHT. MODERATE INSTABILITY...CAPES OF 2-3K J/KG...AND WIND PROFILES...0-6KM BULK SHEAR VALUES OF 30-40 KTS...SUPPORT STRONG TO SEVERE STORMS THIS EVENING. HOWEVER...THE SEVERE THREAT WILL DIMINISH AS DIURNAL HEATING IS LOST. PRECIPITATION CHANCES WILL GRADUALLY DIMINISH FROM NORTHWEST TO SOUTHEAST WEDNESDAY AS THE FRONT PULLS AWAY...BUT ADDITIONAL ENERGY EJECTING OUT OF THE CENTRAL PLAINS UPPER LOW SHOULD CAUSE A WAVE OF SHOWERS AND A FEW STORMS TO DEVELOP ON THE COLD SIDE OF THE FRONT. THE REMAINDER OF THE SHORT TERM PERIOD...WEDNESDAY NIGHT INTO FRIDAY...SHOULD BE QUIET AS A LARGE/COOL AREA OF HIGH PRESSURE BUILDS ACROSS THE REGION. LONG TERM...FRIDAY NIGHT THROUGH MONDAY...MODELS/ENSEMBLES AGREE IN PRINCIPLE FOR THE MOST PART...BUT STILL SHOW CONSIDERABLE SPREAD IN THE DETAILS. THE BLOCKING PATTERN OVER THE EASTERN PACIFIC WILL BE BREAKING DOWN DURING THE PERIOD. A NORTHWEST FLOW/NORTHERN STREAM SHORT WAVE WILL DRAG A FRONTAL BOUNDARY INTO THE MIDWEST FRIDAY NIGHT WHERE IT WILL STALL OUT. THEN...AS THE BLOCKING PATTERN OVER THE EASTERN PACIFIC BREAKS DOWN...NUMEROUS IMPULSES WILL EJECT OUT OF A DECAYING UPPER LOW OFF CALIFORNIA AND CAUSE WAVES OF PRECIPITATION ALONG THE FRONT. THERE IS MINIMAL MODEL AGREEMENT IN THE TIMING OF THE EJECTED SHORT WAVES WHICH MAKES PREDICTING THE PERIODS OF PRECIPITATION VERY TRICKY. HOWEVER...THERE IS NOW ENOUGH CLUSTERING/CONSISTENCY IN THE MODELS TO CARRY A CHANCE OF SHOWERS/STORMS FROM SATURDAY NIGHT INTO MONDAY. HAVE MAINTAINED TEMPERATURES RELATIVELY CLOSE TO NORMAL THROUGH THE PERIOD...BUT IF THE FRONT STALLS APPRECIABLY NORTH OR SOUTH OF THE CURRENTLY EXPECTED POSITION...ADJUSTMENTS WILL BE NEEDED. BAK && .AVIATION... ISSUED 1230 PM CDT TUE JUN 2 2009 MOVED UP THE CHANCES OF THUNDERSTORMS 1 TO 2 HOURS THIS AFTERNOON WITH BEST CHANCES OF STRONGER THUNDERSTORMS ALONG I-72 AT SPI...DEC AND CMI WHERE FRONTAL BOUNDARY WILL BE NEAR THIS AFTERNOON. E/NE WINDS COULD ALSO TURN MORE SOUTH FOR A TIME THIS AFTERNOON LIKE SPI HAS CURRENTLY TURNED SE AS FRONT APPROACHES I-72. ISOLATED CONVECTION EARLY THIS AFTERNOON TO BECOME MORE WIDESPREAD DURING THE AFTERNOON AND EVENING AS 1012 MB LOW PRESSURE OVER SOUTH CENTRAL KS MOVES E/NE ALONG THE FRONTAL BOUNDARY INTO CENTRAL IL THIS EVENING. ALSO HAVE A DECENT SHORT WAVE MOVING INTO IL FROM SOUTHERN IA LATER THIS AFTERNOON AND EVENING AND THIS KEEPS RISK OF THUNDERSTORMS UP NORTH OVER PIA AND BMI. SHOWERS TO DIMINISH LATER TONIGHT/EARLY WED MORNING BUT LOW CLOUDS LIKELY CONTINUE ESPECIALLY SE OF THE IL RIVER/PIA WHERE MVFR CEILINGS AND VSBYS POSSIBLE. NE WINDS NEAR 10 KTS EXPECTED THROUGH 18Z/1 PM WED EXCEPT A BIT LIGHTER TONIGHT. HUETTL && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 250 PM CDT TUE JUN 2 2009 ILZ027>031-036>038-031200- FULTON-KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD- 250 PM CDT TUE JUN 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING LATE AFTERNOON AND THIS EVENING SOUTH OF PEORIA. THE PRIMARY THREAT WILL BE FROM DAMAGING STRAIGHT LINE WINDS AND HAIL...LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING. THUNDERSTORM CHANCES WILL BEGIN TO DIMINISH LATER TONIGHT...AS THE FRONT AND LOW PRESSURE AREA MOVES SOUTHEAST TOWARD THE OHIO RIVER. FOR INTERESTS ALONG THE ILLINOIS RIVER...FLOODING WILL CONTINUE TO SUBSIDE THIS WEEK...BUT WILL REMAIN ABOVE FLOOD STAGE SEVERAL MORE DAYS ALONG AND SOUTH OF PEORIA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM CHANCES WILL BEGIN TO INCREASE ACROSS THE AREA AGAIN LATER SATURDAY AND CONTINUE INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED UNTIL 8 PM TODAY SOUTH OF PEORIA. ILZ040>057-061>063-031200- CASS-CHAMPAIGN-CHRISTIAN-CLARK-COLES-CUMBERLAND-DE WITT-DOUGLAS- EDGAR-LOGAN-MACON-MASON-MENARD-MORGAN-MOULTRIE-PIATT-SANGAMON- SCHUYLER-SCOTT-SHELBY-VERMILION- 250 PM CDT TUE JUN 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE INTO THIS EVENING AS A WEATHER DISTURBANCE APPROACHES THE AREA FROM THE SOUTHWEST. THE PRIMARY THREAT WILL BE FROM DAMAGING STRAIGHT LINE WINDS AND HAIL...ALONG WITH LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING. THUNDERSTORM CHANCES WILL BEGIN TO DIMINISH LATE TONIGHT OR WEDNESDAY MORNING...AS THE FRONT AND LOW PRESSURE AREA MOVES SOUTHEAST TOWARD THE OHIO RIVER. FOR INTERESTS ALONG THE ILLINOIS RIVER...FLOODING WILL CONTINUE TO SUBSIDE THIS WEEK...BUT WILL REMAIN ABOVE FLOOD STAGE SEVERAL MORE DAYS ALONG AND SOUTH OF PEORIA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS WEDNESDAY MORNING. NO SEVERE WEATHER IS ANTICIPATED ACROSS THE AREA ON WEDNESDAY. THUNDERSTORM CHANCES WILL BEGIN TO INCREASE ACROSS THE AREA AGAIN LATER SATURDAY AND CONTINUE INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THROUGH 8 PM TODAY. ILZ066>068-071>073-031200- CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 250 PM CDT TUE JUN 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST ILLINOIS THROUGH THIS EVENING. DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. IN ADDITION...DUE TO THE POTENTIAL FOR THUNDERSTORMS TO MOVE OVER THE SAME AREA FOR SEVERAL HOURS...HEAVY RAINFALL WILL BE A THREAT INTO TONIGHT ALONG WITH FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST ILLINOIS WEDNESDAY AND WEDNESDAY NIGHT. AT THIS TIME...NO SEVERE WEATHER IS ANTICIPATED. THUNDERSTORM CHANCES WILL DECREASE FROM NORTH TO SOUTH ACROSS THE AREA LATER WEDNESDAY NIGHT. THE NEXT CHANCE FOR THUNDERSTORMS WILL BE SATURDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED UNTIL 10 PM THIS EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE. HUETTL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 156 PM CDT TUE JUN 2 2009 ILZ057-021930- EDGAR- 156 PM CDT TUE JUN 2 2009 ...SIGNIFICANT WEATHER ALERT FOR EASTERN EDGAR COUNTY UNTIL 230 PM CDT... AT 155 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM JUST NORTH OF PARIS...MOVING EAST AT 20 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. THIS STORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN EDGAR COUNTY...INCLUDING THE EDGAR COUNTY AIRPORT AND PARIS. LAT...LON 3979 8753 3957 8754 3957 8775 3978 8776 TIME...MOT...LOC 1856Z 265DEG 18KT 3965 8763 GEELHART
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
202 PM CDT TUE JUN 2 2009
ILZ066-067-071-021945-
CLAY-EFFINGHAM-JASPER-
202 PM CDT TUE JUN 2 2009
...SIGNIFICANT WEATHER ALERT FOR EFFINGHAM...NORTHWESTERN CLAY AND
SOUTHWESTERN JASPER COUNTIES UNTIL 245 PM CDT...
AT 202 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR EDGEWOOD...OR 16 MILES SOUTH OF EFFINGHAM...
MOVING NORTHEAST AT 30 MPH.
PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WATSON...
BIBLE GROVE...
DIETERICH...
WHEELER...
OTHER LOCATIONS AFFECTED INCLUDE...MASON...HORD...ELLIOTSTOWN AND
LATONA.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3875 8865 3882 8871 3891 8871 3891 8878
3895 8882 3906 8881 3921 8852 3894 8814
TIME...MOT...LOC 1903Z 237DEG 27KT 3890 8861
GEELHARTThe Indianapolis radar (KIND), 118 km away, was scanning. The volume nearest the first event began at 20:00 UTC.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
The roof of a pole barn was lifted off by strong winds. The building had no doors and was open to the south. Based on radar data, a microburst with winds of between 50 and 60 mph likely caused the damage.
Several large tree limbs were blown down in Elkhart.
A 75mph wind gust was measured at the Mt. Carmel AWOS. Six roof panels were blown off a building at the airport. Based on radar data, a microburst likely caused the damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2009Every state in 2009This day in weather historyWarnings in Illinois, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 176698, 176704, 176705, 176711.